MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128275
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during bhr surgery, an offset cup introducer broke off.It is unknown if a surgical delay occurred due to this incident, and whether a back up introducer was available or not to conclude the procedure.It is unknown if there was a patient harm as a consequence of this failure.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during bhr surgery, an offset cup introducer broke off (part number 90128275, batch number 4672567).As of today, the complained instrument, that was used in the treatment, and additional information have been requested for this complaint but have not become available.A review of the complaint history for the offset cup introducer was performed.Using batch numbers to evaluate patterns of repeated failures or defects over the lifetime of the product and using part numbers and the reported failure modes to evaluate patterns of repeated failures or defects in a timeframe prior 12 months as of the complaint aware date.No other similar complaints were identified to involve this batch.Other similar complaints have been identified for the part number and the reported failure mode, and this failure will continue to be monitored.In the absence of the actual device, the production records were reviewed for the known devices reportedly involved in this incident.The released device involved met manufacturing specifications upon release for distribution.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.Based on the limited information provided we cannot advance the investigation, our investigation remains inconclusive, and a definitive root cause cannot be determined.Should additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
OFFSET CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13176922
Report Number3005975929-2022-00003
Device Sequence Number19962800
Product Code NXT
UDI-Device Identifier03596010591531
UDI-Public03596010591531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128275
Device Catalogue Number90128275
Device Lot Number4672567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown